Which of the following would be the nurses priority assessments Selected Answer

Which of the following would be the nurses priority

This preview shows page 10 - 12 out of 16 pages.

A nurse is caring for a patient who is in severe pain and is receiving an opioid analgesic.  Which of the following would be the nurse's priority assessments? Selected Answer: Correct Answer: C. Pain intensity, respiratory rate, and level of consciousness Response  Feedback: The nurse must assess the patient's pain intensity before and after administering  an opioid analgesic. The respiratory rate and level of consciousness need to be  assessed because respiratory depression and sedation are two adverse effects of  opioid analgesics. Seizure activity, electrolytes, liver function, blood glucose  level, and mental status may need to be assessed during opioid analgesic therapy  related to adverse effects, but they would not be the priority assessments. Question 19 1 out of 1 points A nurse will be prepared to administer naloxone (Narcan) to a patient who has had an  overdose of morphine. Repeated doses of Narcan will be necessary because Narcan Selected Answer: Correct Answer: C. has a shorter half-life than morphine. Response  Feedback: The duration of the morphine may be longer than the duration of naloxone.  Therefore, naloxone has a shorter half-life than morphine. Repeated doses may  be necessary to maintain reversal of the opiate's effects. Naloxone does not  increase the action of morphine, and it causes the respiratory rate to increase, not  decrease. Dosage strength is not associated with drug duration. Question 20 1 out of 1 points
Image of page 10
A middle-aged patient was diagnosed with major depression after a suicide attempt several  months ago and has failed to respond appreciably to treatment with SSRIs. As a result, his  psychiatrist has prescribed phenelzine. When planning this patient's subsequent care, what  nursing diagnosis should the nurse prioritize? Selected Answer: Correct Answer: C. Risk for Injury related to drug–drug interactions or drug–nutrient interactions Response  Feedback: MAOIs such as phenelzine carry a significant risk of injury that results from the  multiple interactions associated with these drugs. Infection, impaired tissue  perfusion, and constipation are less common, and less serious, adverse effects. Question 21 0 out of 1 points A male patient has been brought to the emergency department during an episode of status  epilepticus. Diazepam is to be administered intravenously. The nurse will be sure to Selected Answer: Correct Answer: A. avoid the small veins in the dorsum of the hand or the wrist. Response  Feedback: When diazepam is administered intravenously during status epilepticus, the small veins in the dorsum of the hand or the wrist should be avoided. It should be  injected slowly, no faster than 5 mg in 1 minute. Diazepam should not be mixed 
Image of page 11
Image of page 12

You've reached the end of your free preview.

Want to read all 16 pages?

  • Summer '15
  • Correct Answer, adverse effects, morphine.

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture